Alert archive / Florida / Areal Flood Warnings in 2012

Areal Flood Warning 13, NWS Tallahassee, FL

June 27, 2012Dixie County, Lafayette County, Taylor County, Florida

NWS Tallahassee, FL issued this areal flood warning at Jun 27, 2012, 7:44 PM EDT for Dixie County, Lafayette County, Taylor County, Florida. It was in force for 65 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2012, 7:44 PM EDT (23:44 UTC)
Expired
Jun 30, 2012, 12:30 PM EDT
In force
65 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Dixie County, FL, Lafayette County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 111 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1700 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WGUS42 KTAE 272344
FLWTAE

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
744 PM EDT WED JUN 27 2012

FLC029-067-123-282330-
/O.NEW.KTAE.FA.W.0013.120627T2344Z-120628T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE FL-TAYLOR FL-DIXIE FL-
744 PM EDT WED JUN 27 2012

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLOOD WARNING FOR...
  DIXIE COUNTY IN FLORIDA...
  LAFAYETTE COUNTY IN FLORIDA...
  TAYLOR COUNTY IN FLORIDA...

* UNTIL 730 PM EDT THURSDAY

* WIDESPREAD FLOODING CONTINUES ACROSS THE AREA...ESPECIALLY NEAR 
RIVERS AND SMALL STREAMS. WITH ACTIVE DRAINAGE UNDERWAY...MANY ROADS 
ARE IMPASSABLE AND ADDITIONAL ROAD CLOSURES ARE POSSIBLE. WITH THE 
EXTREME AMOUNT OF RAINFALL...PONDING WATER FROM SINKHOLES MAY FLOOD 
LOCAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD FOLLOW THE ADVICE OF LOCAL AUTHORITIES REGARDING THE
FLOOD SITUATION...AND BE PREPARED TO EVACUATE SHOULD FLOOD WATERS
THREATEN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
IT ONLY TAKES A FOOT OR TWO OF WATER TO SWEEP MOST CARS AWAY.

&&

LAT...LON 2928 8315 2942 8324 2950 8341 2965 8342
      2973 8358 2988 8365 3008 8400 3025 8392
      3026 8389 3030 8382 3031 8364 3026 8346
      3026 8325 3012 8322 3009 8307 2989 8287
      2977 8294 2961 8296 2959 8293 2946 8298

$$

15-HARRIGAN
2 follow-up statements
845 
WGUS42 KTAE 282101
FLWTAE

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
501 PM EDT THU JUN 28 2012

FLC029-067-123-292330-
/O.EXT.KTAE.FA.W.0013.000000T0000Z-120629T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE FL-TAYLOR FL-DIXIE FL-
501 PM EDT THU JUN 28 2012

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS EXTENDED THE

* FLOOD WARNING FOR...
  DIXIE COUNTY IN FLORIDA...
  LAFAYETTE COUNTY IN FLORIDA...
  TAYLOR COUNTY IN FLORIDA...

* UNTIL 730 PM EDT FRIDAY

* WIDESPREAD FLOODING CONTINUES ACROSS THE AREA...ESPECIALLY NEAR 
RIVERS AND SMALL STREAMS. WITH ACTIVE DRAINAGE UNDERWAY...MANY ROADS 
ARE IMPASSABLE AND ADDITIONAL ROAD CLOSURES ARE POSSIBLE. WITH THE 
EXTREME AMOUNT OF RAINFALL RECENTLY...PONDING WATER FROM SINKHOLES 
MAY FLOOD LOCAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD FOLLOW THE ADVICE OF LOCAL AUTHORITIES REGARDING THE
FLOOD SITUATION...AND BE PREPARED TO EVACUATE SHOULD FLOOD WATERS
THREATEN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
IT ONLY TAKES A FOOT OR TWO OF WATER TO SWEEP MOST CARS AWAY.

&&

LAT...LON 2928 8315 2942 8324 2950 8341 2965 8342
      2973 8358 2988 8365 3008 8400 3025 8392
      3026 8389 3030 8382 3031 8364 3026 8346
      3026 8325 3012 8322 3009 8307 2989 8287
      2977 8294 2961 8296 2959 8293 2946 8298

$$

9-FOURNIER
145 
WGUS42 KTAE 291653
FLWTAE

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1253 PM EDT FRI JUN 29 2012

FLC029-067-123-301630-
/O.EXT.KTAE.FA.W.0013.000000T0000Z-120630T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE FL-TAYLOR FL-DIXIE FL-
1253 PM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS EXTENDED THE

* FLOOD WARNING FOR...
  DIXIE COUNTY IN FLORIDA...
  LAFAYETTE COUNTY IN FLORIDA...
  TAYLOR COUNTY IN FLORIDA...

* UNTIL 1230 PM EDT SATURDAY

* WIDESPREAD FLOODING CONTINUES ACROSS THE AREA...ESPECIALLY NEAR 
RIVERS AND SMALL STREAMS. WITH ACTIVE DRAINAGE UNDERWAY...MANY ROADS 
ARE IMPASSABLE AND ADDITIONAL ROAD CLOSURES ARE POSSIBLE. WITH THE 
EXTREME AMOUNT OF RAINFALL RECENTLY...PONDING WATER FROM SINKHOLES 
MAY FLOOD LOCAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EVEN THOUGH RAINS HAVE ENDED...RESIDENTS SHOULD REMAIN VIGILANT FOR 
RISING WATERS AS RUNOFF AND DISCHARGE FROM SPRINGS CAN CONTINUE TO 
PRODUCE RISING WATERS. FOLLOW THE ADVICE OF LOCAL AUTHORITIES REGARDING 
TH FLOOD SITUATION...AND BE PREPARED TO EVACUATE SHOULD FLOOD WATERS
THREATEN.

&&

LAT...LON 2928 8315 2942 8324 2950 8341 2965 8342
      2973 8358 2988 8365 3008 8400 3025 8392
      3026 8389 3030 8382 3031 8364 3026 8346
      3026 8325 3012 8322 3009 8307 2989 8287
      2977 8294 2961 8296 2959 8293 2946 8298

$$


44-LERICOS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this areal flood warning went out at Jun 27, 3:40 PM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 27, 3:40 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT Wed Jun 27 2012

.SHORT TERM...(Tonight through Friday).
Primary focus throughout the short term period will be on a
building ridge of high pressure at the surface and aloft across
the Southeast. Observational data from 12 UTC this morning
indicate the presence of a large ridge in place across the Central
Plains. Model guidance indicates that this ridge will build
eastward into the South by Friday. With a dry airmass in place,
this high pressure ridge will only serve to increase convective
suppression into the weekend and result in much warmer afternoon
temperatures. Generally stayed on the high side of guidance for
temperatures each afternoon through Friday.

Before it gets very warm, there is the potential of flirting with
record low temperatures tonight across the Florida Big Bend. The
GFS-based MAV guidance is running as much as 6 degrees cooler than
its NAM-based MET counterpart. Opted for a slightly warmer
solution just above the record lows across the region. This is
based in part on the fact that the moist soils will likely limit
the overall magnitude of the radiational cooling overnight.

.LONG TERM...(Friday night through Wednesday).
The main item of interest in the long term period is the
potential for 100 degree heat over inland areas. Both the GFS and
Euro build a strong upper level ridge currently located over the
plains eastward into the southeastern states. The center of the
upper level ridge is forecast to reach Georgia on Saturday with
850 mb temperatures in our forecast area ranging from 21-23C on
the 27/00z GFS to 22-25C on the 26/12z ECMWF. These values could
easily support temperatures around 100 degrees over inland areas
with the ECMWF temperatures perhaps approaching 105 in a few
spots. The hottest temperatures are currently forecast to be
across the Alabama and Georgia counties where less rainfall fell
recently and higher 850 mb temperatures are forecast. We will need
to watch for possible heat advisories over the weekend depending
on how high the dewpoints end up. Although it will be a few
degrees cooler over northwest Florida then Alabama and Georgia,
the ground is much wetter across northwest Florida which could
result in slightly higher dewpoints and elevated heat indices.

Rain chances look below average for this time of year with the
presence of the strong upper level ridge tending to suppress the
afternoon convection.

&&

.MARINE...Northeasterly winds will gradually diminish overnight.
High pressure will build over the marine area into the weekend
creating a typical summertime pattern. Local increases in winds
and seas near the coast are possible each day due to the afternoon
sea breeze.

&&

.FIRE WEATHER...A very hot and dry airmass will remain in place
over the region through the weekend. Humidity values are expected
to drop well into the 20s for the next two afternoons. ERC values
over Walton County may approach 35 over the next two days.
However, with current values below 35 will not issue a fire
weather watch at this time. Elsewhere, conditions will not meet
red flag criteria.

&&

.AVIATION...VFR conditions are expected to continue into Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   60  95  66  98  72 /   0  10   0  10   0
Panama City   66  89  71  91  74 /   0  10   0  10   0
Dothan        64  97  70 100  73 /   0  10   0  10   0
Albany        62  96  68 100  74 /   0  10   0  10   0
Valdosta      59  94  65  97  72 /   0  10   0  10   0
Cross City    60  93  66  94  71 /   0  10   0  10   0
Apalachicola  65  87  70  90  73 /   0  10   0  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.

&&

Long Term...Gould/Walsh
Aviation/Fire Weather...Camp/Bolden
Rest of Discussion...Godsey
Hazardous weather outlook, Jun 27, 3:55 AM EDT, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 AM EDT WED JUN 27 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-280800-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
355 AM EDT WED JUN 27 2012 /255 AM CDT WED JUN 27 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME EXCEPT FOR
CONTINUED FLOODING ACROSS PORTIONS OF THE SOUTHEAST BIG BEND.

THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AFTERNOON
TEMPERATURES WILL RISE APPROACHING 100 DEGREES INLAND
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SPOTTERS ACROSS THE
BIG BEND SHOULD CLOSELY FOLLOW THE FLOODING SITUATION AND REPORT
AND FLOODING CONCERNS TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON
YOUR AREA OF INTEREST ON THE NATIONAL MAP.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:48 PM EDTAreal Flood WarningTAEFranklin, Jefferson, Liberty, Wakulla24 hr

Nearby

Areal Flood Warnings in Florida, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.